Texas, 2005Flash Flooding in Texas, August 5, 2005
August 5, 2005 · NWS EWX · 2 events in 1 county or zone
2 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 5, 12:20 AM CST, 10 minutes earlier.
Area forecast discussion, Aug 5, 12:20 AM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
120 AM CDT FRI AUG 5 2005
.UPDATE...
ANOTHER UPDATE FOR INCREASED POPS AND TO MENTION RAIN CHANCES A
BIT FARTHER SOUTH. NEW CONVECTION IS FORMING OVER MEXICO TO
SUGGEST DEVELOPMENT POSSIBLE ALONG OUTFLOW BOUNDARIES OVER THE RIO
GRANDE PLAINS, AND SURFACE FEATURES SUGGEST AN ENHANCED CHANCE OF
RAIN TO SPREAD SOUTH FROM THE AREA OF HEAVY RAINS OVER WILLIAMSON
COUNTY TOWARD THE GONZALES AND HALLETSVILLE AREAS.
&&
.PREV DISCUSSION... (ISSUED 1123 PM CDT THU AUG 4 2005)
UPDATE...
UPDATED FORECAST TO INCREASE POPS AFTER MIDNIGHT ACROSS SOME OF
OUR NE COUNTIES WITH CONVECTION FORMING ON OUTFLOW BOUNDARIES AND
A CLUSTER OF THUNDERSTORMS OVER CWFA HGX MOVING WEST TOWARD LEE
AND FAYETTE COUNTIES.
NEW SUITE OF PRODUCTS OUT SHORTLY.
PREV DISCUSSION... (ISSUED 951 PM CDT THU AUG 4 2005)
UPDATE...
UPDATED FORECAST TO TWEAK 1ST PERIOD POPS BASED ON CURRENT RADAR
TRENDS. CONVECTION WILL CONTINUE A DOWNWARD TREND...BUT MAY
PERSIST BEYOND MIDNIGHT ACROSS THE WESTERN HILL COUNTRY AND VAL
VERDE COUNTY WHERE A LARGE OUTFLOW BOUNDARY CONTINUES TO ACT AS A
TRIGGER. OTHERWISE...FORECAST ON TRACK.
NEW SUITE OF PRODUCTS OUT SHORTLY.
PREV DISCUSSION... (ISSUED 446 PM CDT THU AUG 4 2005)
UPDATE...
UPDATED FORECAST TO TWEAK POPS FOR THIS EVENING BASED ON LATEST
RADAR TRENDS AND ADD MENTION OF LOCALLY HEAVY RAINFALL FOR OUR
NORTHERN TIER OF COUNTIES.
NEW SUITE OF PRODUCTS OUT SHORTLY.
PREV DISCUSSION... (ISSUED 347 PM CDT THU AUG 4 2005)
DISCUSSION...
HIGH ALOFT IS NORTHWEST OF SOUTH CENTRAL TEXAS THIS MORNING...AND IS
FORECAST TO BUILD SLOWLY SOUTH AND SOUTHEAST THE NEXT FEW DAYS. IN
THE MEANTIME...WEAK LARGE SCALE TROF LINGERS ALOFT OVER THE AREA IN
LIGHT WIND FIELD AND IS FORECAST TO DRIFT EAST OF SOUTH CENTRAL
TEXAS NEXT WEEK...AS A WEAK SUMMER SUBTROPICAL HIGH SLOWLY EVOLVES
OVER THE AREA FROM THE WEST.
THROUGH THIS EVENING...THE 500 TO 200 HPA LOW HAS MOVED WEST OF RIO
GRANDE...WITH LARGE SCALE TROF OVER AREA. LEFT OVER DAYTIME SHOWERS
OR THUNDERSTORMS EXPECTED TO LINGER THROUGH PART OF THE
EVENING...THEN DECREASE LATER TONIGHT...EXCEPT FOR NORTH PART
OF SOUTH CENTRAL TEXAS...OVER THE HILL COUNTRY...WHERE MESO
BOUNDARY TO THE NORTH MAY KEEP SHOWERS ACITIVE A LITTLE LONGER. ON
FRIDAY THROUGH SUNDAY...TROF CONTINUES AT 700 TO 250 HPA OVER THE
AREA. THIS PATTERN COMBINED WITH DAYTIME HEATING SUPPORTS CONTINUED
SUMMER DAYTIME TO EVENING SHOWERS OR THUNDERSTORMS FRIDAY THROUGH
SUNDAY.
ON MONDAY...700 TO 250 HPA TROF IS FORECAST TO DRIFT SLOWLY EAST.
LAST SEVERAL FORECAST CYCLES CONT TO SHOW THE MONDAY UPPER LEVEL
TROF NEAR ENOUGH TO SOUTH CNTRL TX TO WARRANT MENTION OF WDLY SCT
SHOWERS OR THUNDERSTORMS MONDAY. BY TUESDAY TO THURSDAY OF NEXT
WEEK...FORECASTS SHOW RIDGE ALOFT SLOWLY BUILDING OVER THE AREA FROM
THE WEST. WILL KEEP ISOLATED TO WDLY SCT SHOWERS OR THUNDERSTORMS
OVER THE EASTERN PART OF SOUTH CENTRAL TEXAS TUESDAY TO THURSDAY...
CLOSER TO WEAK LOW ALOFT FCST TO BE EAST OF SOUTH TEXAS.
EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
18/04
Hazardous weather outlook, Aug 4, 4:13 AM CST, 20 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
513 AM CDT THU AUG 4 2005
TXZ171>173-183>194-202>209-217>225-228-051015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
513 AM CDT THU AUG 4 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
TEXAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WIDELY
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
THROUGH EARLY EVENING OVER MAINLY THE NORTHERN HALF OF SOUTH
CENTRAL TEXAS AND ALONG THE RIO GRANDE PLAINS. SOME OF THESE
STORMS COULD MOVE VERY SLOWLY AND PRODUCE LOCALLY HEAVY RAINFALL
WHICH MAY CAUSE BRIEF FLOODING OF SMALL STREAMS AND URBAN AREAS.
GUSTY WINDS ARE ALSO POSSIBLE IN AND NEAR THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Aug 4, 6:44 PM CST, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
744 PM CDT THU AUG 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM FLASH FLOOD 13 SSE FREDERICKSBURG 30.10N 98.79W
08/04/2005 KENDALL TX LAW ENFORCEMENT
HIGHWAYS 1376 AND 1888 IN SOUTHERN GILLESPIE AND IN
NORTHERN KENDALL COUNTY ARE CLOSED DUE TO HIGH WATER.
&&
PMLocal storm report, Aug 4, 6:53 PM CST, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
753 PM CDT THU AUG 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM FLASH FLOOD 1 SSE LUCKENBACH 30.17N 98.74W
08/04/2005 GILLESPIE TX LAW ENFORCEMENT
HIGHWAYS 1376 AND 1888 IN SOUTHERN GILLESPIE COUNTY ARE
CLOSED DUE TO HIGH WATER.
&&
PMLocal storm report, Aug 4, 8:22 PM CST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
922 PM CDT THU AUG 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM FLASH FLOOD 12 NE FREDERICKSBURG 30.39N 98.73W
08/04/2005 GILLESPIE TX LAW ENFORCEMENT
HIGHWAY 2323 FROM FREDERICKSBURG TO LLANO IS NOW CLOSED.
&&
PMFlash Flood, Williamson
- When
- August 5, 12:30 AM CST to 1:30 AM CST
- Where
- Williamson County, Jarrell
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.817, -97.600
Thunderstorms in the late evening period produced rainfall totals between 2 and 3 inches in the area of northeast Williamson County along the Bell County line between Jarrell and Bartlett. Flash flooding developed near midnight and ended in the early morning hours. Among the roads closed due to high water were FM487 and FM972.
Flash Flood, Williamson
- When
- August 5, 1:00 AM CST to 2:00 AM CST
- Where
- Williamson County, Granger
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.717, -97.433
The late evening thunderstorms over northeast Williamson County produced rain totals near 3 inches between Granger and Hare near the Milam County line. Flash flooding developed shortly after midnight, ending in the early morning hours. FM973 was closed due to high water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Massachusetts, August 5, 20056 injured · $213,000 · 53 kt wind · 15 events
- Flash Flood and Damaging Winds in Texas, August 5, 2005$381,000 · 55 kt wind · 6 events
- Hail and Damaging Winds in Mississippi, August 5, 2005$289,000 · 55 kt wind · 11 events
- Hail and Damaging Wind in Georgia, August 5, 2005$301,000 · 1 in hail · 4 events
- Hail and Damaging Winds in Alabama, August 5, 20052 injured · $100,000 · 1 in hail · 9 events
- Flooding in Ohio, August 5, 2005$250,000 · 4 events
- Hail and Damaging Wind in Alabama, August 5, 2005$120,000 · 52 kt wind · 2 events
- Damaging Wind in Alabama, August 5, 2005$110,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in Mississippi, August 5, 2005$75,000 · 55 kt wind · 6 events
- Lightning Strike in Alabama, August 5, 2005$60,000 · 1 event
- Damaging Winds in Virginia, August 5, 2005$49,000 · 50 kt wind · 5 events
- Damaging Winds in Rhode Island, August 5, 2005$35,000 · 52 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469290, 5469291.